MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL SILICONE BIVONA ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL SILICONE BIVONA ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670150
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that while a smiths medical tracheostomy was in use, the cuff was noted to have a pinhole leak.This resulted in a tracheostomy tube change out.No fadverse effects reported.
 
Additional Manufacturer Narrative
Eight tracheostomy tubes were received for evaluation.Upon visual inspection of the eight cuffs, they were noted to have tiny scratches next to the small holes on the cuffs.Perhaps caused by the device coming into contact with something sharp externally or potentially from hard cartilage internal to the patient.The holes and scratches align in the same locations on the cuffs with all eight samples.Device underwent leak testing by filling cuffs with 20cc of air.It was noted that the cuffs were unable to fully inflate and immediately deflated as air escaped from a small hole in the cuffs.The reported customer complaint has been confirmed, however a problem source has not been determined.

Brand Name
SMITHS MEDICAL SILICONE BIVONA ADULT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
MDR Report Key9158809
Report Number3012307300-2019-05472
Device Sequence Number2138953
Product Code JOH
UDI-Device Identifier15021312006025
UDI-Public15021312006025
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number670150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR